Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 13, 2022, 3:06 PM MST for Pima County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 3:06 PM MST (22:06 UTC)
- Expired
- Jul 13, 2022, 5:00 PM MST
- In force
- 114 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 93 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859
WGUS55 KTWC 132206
FFWTWC
AZC019-140000-
/O.NEW.KTWC.FF.W.0024.220713T2206Z-220714T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
306 PM MST Wed Jul 13 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 500 PM MST.
* At 306 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the Contreras burn scar will result in
debris flow moving downstream. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
highways and streets.
* Some locations that will experience flash flooding include...
Kitt Peak and Pan Tak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3202 11164 3203 11156 3193 11149 3190 11163
3197 11169
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH1 follow-up statement
071
WGUS75 KTWC 132356
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
456 PM MST Wed Jul 13 2022
AZC019-140006-
/O.EXP.KTWC.FF.W.0024.000000T0000Z-220714T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
456 PM MST Wed Jul 13 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
CENTRAL PIMA COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3202 11164 3203 11156 3193 11149 3190 11163
3197 11169
$$
RAHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:35 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 13, 1:35 PM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 135 PM MST Wed Jul 13 2022 .SYNOPSIS...Temperatures will remain above average as we continue to see a daily chance of mainly afternoon and evening showers and thunderstorms. && .DISCUSSION...A strong ridge of high pressure aloft will continue to result in above normal daytime temperatures through the weekend. Drier air across eastern sections into NM will limit thunderstorm chances there through at least early next week. Thereafter, ensembles favored some deeper moisture working back into the area next week for better thunderstorm coverage areawide. Until then, the best chance of daily thunderstorms will be in the mountains and from Tucson south and westward. Temperatures will also lower a few degrees next week as moisture and rain chances increase. && .AVIATION...Valid through 15/00Z. ISOLD -SHRA, then ISOLD-SCT -SHRA/TSRA with CIGS 8-12k ft AGL possible this afternoon and evening. SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average through the weekend with enough moisture for daily thunderstorm chances. Strong and erratic outflow winds from some storms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 13, 1:37 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tucson AZ
137 PM MST Wed Jul 13 2022
AZZ503-504-513-132115-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
137 PM MST Wed Jul 13 2022
...A strong thunderstorm will impact portions of east central Pima
County through 215 PM MST...
At 136 PM MST, Doppler radar was tracking a strong thunderstorm near
Corona De Tucson, or 9 miles east of Sahuarita, moving west at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Sahuarita, Green Valley, Davis-Monthan Air Force Base, Drexel
Heights, South Tucson, Pascua Pueblo Yaqui Reservation, East
Sahuarita, Summit, Corona De Tucson, Tucson International Airport,
Valencia West, Tucson Estates, Saguaro National Park East, Rita Ranch
and San Xavier Mission.
This includes the following highways...
Interstate 10 between mile markers 261 and 278.
Interstate 19 between mile markers 32 and 63.
Route 86 between mile markers 165 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3220 11071 3174 11078 3175 11120 3219 11109
TIME...MOT...LOC 2036Z 095DEG 15KT 3197 11083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GELSpecial weather statement, Jul 13, 2:50 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Tucson AZ
250 PM MST Wed Jul 13 2022
AZZ502-504-132230-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
250 PM MST Wed Jul 13 2022
...A strong thunderstorm will impact portions of northeastern Pima
County through 330 PM MST...
At 250 PM MST, Doppler radar was tracking a strong thunderstorm over
Tucson Estates, or 14 miles south of Marana, moving northwest at 15
mph.
HAZARD...Winds in excess of 40 mph and areas of blowing dust
reducing visibility.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Marana, Casas Adobes, Drexel Heights, Flowing Wells, South
Tucson, Three Points, Avra Valley, Pascua Pueblo Yaqui Reservation,
Tortolita, Tucson Estates, Saguaro National Park West, Valencia West,
Picture Rocks and Ryan AirField.
This includes the following highways...
Interstate 10 between mile markers 236 and 259.
Route 77 between mile markers 70 and 72.
Route 86 between mile markers 149 and 170.
Route 286 between mile markers 44 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 11091 3199 11126 3227 11156 3249 11121
TIME...MOT...LOC 2150Z 126DEG 11KT 3220 11116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GELThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:36 PM MST | Special Weather Statement | TWC | 24 min | |
| Jul 13, 1:37 PM MST | Special Weather Statement | TWC | Santa Cruz | 38 min |
| Jul 13, 2:50 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 13, 3:30 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 13, 3:37 PM MST | Special Weather Statement | TWC | Pinal | 23 min |
| Jul 13, 3:56 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 64 min |
| Jul 13, 4:32 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Jul 13, 4:57 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 93 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.